Alert archive / Missouri / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 20, NWS St. Louis, MO

March 11, 2026Jefferson County, Sainte Genevieve County, Saint Francois County, Missouri; Monroe County, Randolph County, Saint Clair County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 11, 2026, 4:35 AM CDT for Jefferson County, Sainte Genevieve County, Saint Francois County, Missouri; Monroe County, Randolph County, Saint Clair County, Illinois. It was in force for 40 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2026, 4:35 AM CDT (09:35 UTC)
Expired
Mar 11, 2026, 5:15 AM CDT
In force
40 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Possible
Hail
0.0 in
Wind
60.0 mph

Counties Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Jefferson County, MO, Saint Francois County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 80 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 4:55 AM CDTTSTM WND DMG2 Ssw Red Bud, ILDelayed report. Photos on social media show a machine shed with significant damage and soft wood trees snapped at this location. Time estimated from radar.
Mar 11, 4:56 AM CDTTSTM WND DMGPrairie Du Rocher, ILDelayed report. Photos on social media show a large tree snapped at the base at this location. Time estimated from radar.
Mar 11, 4:58 AM CDTTSTM WND DMG1 Wsw Ruma, ILDelayed report. Photo on social media shows a power pole snapped at this location. Time estimated from radar.
Mar 11, 4:58 AM CDTTSTM WND DMG2 Nnw Prairie, ILDelayed report. Photos from social media show portions of a roof removed from a machine shed. Time estimated from radar.
Mar 11, 4:59 AM CDTTSTM WND DMG1 N Prairie, ILDelayed report. Photos on social media show a machine shed damaged at this location. A large door to the shed was removed and blown across the road eastward into a pond nearby. Time estimated from radar.
Mar 11, 5:00 AM CDTTSTM WND DMG1 Ese New Athens, ILTrees down blocking Baldwin Rd near New Athens IL. Time estimated by radar.
Mar 11, 5:00 AM CDTTSTM WND DMGLenzburg, ILPower lines down. Time estimated by radar.
Mar 11, 5:05 AM CDTTSTM WND DMG2 Sw Sparta, IL2 power poles broken near the intersection of Rt 154 and Plum Creek Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.6 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2012 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
2.8
Supercell composite
15.0

Open this sounding in Storm Lab

The text

As transmitted.

569 
WUUS53 KLSX 110935
SVRLSX
ILC133-157-163-MOC099-186-187-111015-
/O.NEW.KLSX.SV.W.0020.260311T0935Z-260311T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
435 AM CDT Wed Mar 11 2026

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southern Monroe County in southwestern Illinois...
  Northern Randolph County in southwestern Illinois...
  Southeastern Saint Clair County in southwestern Illinois...
  Southeastern Jefferson County in east central Missouri...
  Northwestern Sainte Genevieve County in southeastern Missouri...
  North Central Saint Francois County in southeastern Missouri...

* Until 515 AM CDT.

* At 435 AM CDT, a severe thunderstorm was located 10 miles south of
  Olympian Village, or 9 miles northeast of Bonne Terre, moving east
  at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Bonne Terre, Olympian Village, Bloomsdale, Fults, Maeystown,
  Prairie Du Rocher, Ames, Ruma, Evansville, Red Bud, Prairie,
  Hecker, Preston, Baldwin, New Athens, Houston, Marissa, Sparta and
  Lenzburg.

This includes Interstate 55 in Missouri between exits 154 and 170.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.

&&

LAT...LON 3791 9053 3814 9048 3837 8982 3807 8967
TIME...MOT...LOC 0935Z 247DEG 49KT 3799 9042

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRB
3 follow-up statements
869 
WWUS53 KLSX 110951
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
451 AM CDT Wed Mar 11 2026

MOC187-111001-
/O.CAN.KLSX.SV.W.0020.000000T0000Z-260311T1015Z/
Saint Francois MO-
451 AM CDT Wed Mar 11 2026

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTH CENTRAL SAINT
FRANCOIS COUNTY...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office.

&&

LAT...LON 3809 9033 3817 9039 3837 8982 3807 8967
      3795 9031 3807 9032
TIME...MOT...LOC 0935Z 247DEG 49KT 3800 9041

$$


ILC133-157-163-MOC099-186-111015-
/O.CON.KLSX.SV.W.0020.000000T0000Z-260311T1015Z/
Monroe IL-Randolph IL-Saint Clair IL-Jefferson MO-Sainte
Genevieve MO-
451 AM CDT Wed Mar 11 2026

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
SOUTHERN MONROE, NORTHERN RANDOLPH AND SOUTHEASTERN SAINT CLAIR
COUNTIES IN SOUTHWESTERN ILLINOIS, EAST CENTRAL JEFFERSON COUNTY IN
EAST CENTRAL MISSOURI AND NORTH CENTRAL SAINTE GENEVIEVE COUNTY IN
SOUTHEASTERN MISSOURI...

At 451 AM CDT, a severe thunderstorm was located 5 miles northeast of
Bloomsdale, or 9 miles northwest of Ste. Genevieve, moving east at 55
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Bloomsdale, Fults, Maeystown, Prairie Du Rocher, Renault, Modoc,
  Ames, Ruma, Evansville, Red Bud, Prairie, Hecker, Preston, Baldwin,
  New Athens, Houston, Marissa, Sparta and Lenzburg.

This includes Interstate 55 in Missouri between exits 154 and 170.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.

&&

LAT...LON 3809 9033 3817 9039 3837 8982 3807 8967
      3795 9031 3807 9032
TIME...MOT...LOC 0935Z 247DEG 49KT 3800 9041

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRB
469 
WWUS53 KLSX 110958
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
458 AM CDT Wed Mar 11 2026

MOC099-186-111008-
/O.CAN.KLSX.SV.W.0020.000000T0000Z-260311T1015Z/
Jefferson MO-Sainte Genevieve MO-
458 AM CDT Wed Mar 11 2026

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR EAST CENTRAL
JEFFERSON AND NORTH CENTRAL SAINTE GENEVIEVE COUNTIES...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office.

&&

LAT...LON 3819 9033 3837 8982 3807 8967 3800 9004
      3802 9006 3802 9009 3803 9011 3806 9013
      3807 9016 3807 9017 3809 9022 3811 9024
      3816 9028
TIME...MOT...LOC 0951Z 247DEG 49KT 3808 9016

$$


ILC133-157-163-111015-
/O.CON.KLSX.SV.W.0020.000000T0000Z-260311T1015Z/
Monroe IL-Randolph IL-Saint Clair IL-
458 AM CDT Wed Mar 11 2026

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
SOUTHERN MONROE, NORTHERN RANDOLPH AND SOUTHEASTERN SAINT CLAIR
COUNTIES IN SOUTHWESTERN ILLINOIS...

At 458 AM CDT, a severe thunderstorm was located 7 miles southwest of
Red Bud, moving east at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Fults, Maeystown, Prairie Du Rocher, Renault, Modoc, Ames, Roots,
  Ruma, Evansville, Red Bud, Prairie, Hecker, Preston, Walsh,
  Baldwin, New Athens, Houston, Marissa, Sparta and Lenzburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.

Report severe weather to your nearest law enforcement agency or the
National Weather Service office in St Louis MO.

&&

LAT...LON 3819 9033 3837 8982 3807 8967 3800 9004
      3802 9006 3802 9009 3803 9011 3806 9013
      3807 9016 3807 9017 3809 9022 3811 9024
      3816 9028
TIME...MOT...LOC 0951Z 247DEG 49KT 3808 9016

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRB
772 
WWUS53 KLSX 111010
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
510 AM CDT Wed Mar 11 2026

ILC133-157-163-111020-
/O.EXP.KLSX.SV.W.0020.000000T0000Z-260311T1015Z/
Monroe IL-Randolph IL-Saint Clair IL-
510 AM CDT Wed Mar 11 2026

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 515 AM CDT FOR SOUTHERN
MONROE, NORTHERN RANDOLPH AND SOUTHEASTERN SAINT CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office.

&&

LAT...LON 3819 9033 3837 8982 3807 8967 3800 9004
      3802 9006 3802 9009 3803 9011 3806 9013
      3807 9016 3807 9017 3809 9022 3811 9024
      3816 9028
TIME...MOT...LOC 0958Z 248DEG 49KT 3812 9004

$$

MRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 4:00 AM CDT, 35 minutes earlier. Its key messages:

  • Showers and thunderstorms will gradually end from northwest to southeast today as a cold front moves through the area.
  • Cooler weather is expected today and Thursday with a slight warm- up toward the weekend.
Area forecast discussion, Mar 11, 4:00 AM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
400 AM CDT Wed Mar 11 2026

.KEY MESSAGES...

- Showers and thunderstorms will gradually end from northwest to
southeast today as a cold front moves through the area.

- Cooler weather is expected today and Thursday with a slight
  warm- up toward the weekend.

&&

.SHORT TERM...  (Through Late Thursday Afternoon)
Issued at 359 AM CDT Wed Mar 11 2026

A line of thunderstorms continues to move east across the area early
this morning ahead of a cold front that currently extends from near
Chicago to Quincy to near Springfield.  These storms are continuing
to producing occasional near severe thunderstorm wind gusts as they
move through an environment with moderately strong instability and
strong deep layer shear. This line will continue to push to the
south and east this morning ahead of the cold front with CAMS
showing it moving out of the CWA by 12Z.  The cold front will be
slower to move across the area with the HREF not moving out the CWA
until 18Z, with the post frontal showers not clearing out of the
southern and eastern counties until mid afternoon.  Then dry weather
is expected tonight into Thursday as subsidence builds behind the
exiting upper trough.

With the clouds and the cold air advection behind the front today,
temperatures will be much cooler with temperatures mainly falling
through the day.  Skies will clear out tonight with a ridge moving
across the area setting up temperatures falling back to around 30
degrees for lows.  Highs on Friday will only be in the lower to
middle 50s.

Britt

&&

.LONG TERM...  (Thursday Night through Tuesday)
Issued at 359 AM CDT Wed Mar 11 2026

The dry weather will continue through Saturday as the LREF is
showing quasi-zonal flow across Midwest before a deep trough digs
into the the central CONUS early next week.  This has been
consistent with 60-80% of the LREF members producing precipitation
with this system with snow mixing Sunday night as the the trough
deepens.  Then the LREF and NBM is pointing toward dry weather for
Monday and Tuesday.

Highs will climb back into the 60s Friday into Sunday. Both the
deterministic and LREF 850mb temperatures are between -10C and -15C
on Monday which are below the 5th percentile for that date which
favors below normal temperatures early next week.

Britt

&&

.AVIATION...  (For the 06z TAFs through 06z Wednesday Night)
Issued at 1224 AM CDT Wed Mar 11 2026

Thunderstorms will affect UIN through 07Z, COU and JEF through
09Z, and the St. Louis area terminals through 11Z with showers
lingering at each of these airports for 3-6 hours thereafter.
The heavier showers and thunderstorms will bring the potential for
hail and wind gusts to 35 knots. There will also be MVFR ceilings
with heights between 1500-2500 feet through 21-23Z before
conditions turn VFR. Southwest winds will turn northwest behind a
cold front at UIN at 11Z, at COU/JEF at 12Z, and the St. Louis
area terminal at 14Z. Winds will gust in the 25 to 30 knot range
outside of thunderstorms.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 11, 4:15 AM CDT, 20 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
415 AM CDT Wed Mar 11 2026

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-120915-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
415 AM CDT Wed Mar 11 2026

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms this morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance of thunderstorms late Saturday night and Sunday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Britt

In the hours before

Local storm report, Mar 11, 4:11 AM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
411 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 AM     Tstm Wnd Gst     1 SSW Bethalto          38.89N 90.05W
03/11/2026  M67 MPH          Madison            IL   AWOS

            67 mph wind gust reported at Alton Regional
            Airport.

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 9:12 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Shelby27 min
Mar 10, 9:44 PM CDTSevere Thunderstorm WarningLSXLewis31 min
Mar 10, 9:47 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Shelby38 min
Mar 10, 10:14 PM CDTSevere Thunderstorm WarningLSXLewis, Marion34 min
Mar 11, 2:18 AM CDTTornado WarningLSXMontgomery12 min
Mar 11, 2:26 AM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Warren49 min
Mar 11, 2:48 AM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles27 min
Mar 11, 3:17 AM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Saint Louis, City of Saint Louis43 min
Mar 10, 10:40 PM CDTSevere Thunderstorm WarningLSXAdams32 min
Mar 11, 3:02 AM CDTSevere Thunderstorm WarningLSXGreene21 min
Mar 11, 3:57 AM CDTSevere Thunderstorm WarningLSXBond, Macoupin, Madison, Montgomery48 min
Mar 11, 5:05 AM CDTTornado WarningLSXSaint Clair, Washington25 min
Mar 11, 5:26 AM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Marion, Washington49 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2026Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.